Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 66, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 3, 2000, 7:35 PM CST for Lamar County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2000, 7:35 PM CST (01:35 UTC)
- Expired
- Mar 3, 2000, 8:00 PM CST
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Lamar County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 5:30 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 040136 SVRJAN MSC031-073-040200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 735 PM CST FRI MAR 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMAR COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 800 PM CST * AT 735 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF WEST HATTIESBURG...MOVING EAST-NORTHEAST AT 30 MPH. DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:13 PM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Mar 3, 3:13 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CST FRI MAR 3 2000 WARM FRONT OVER NORTH CENTRAL MS WILL CONTINUE TO LIFT NORTH AS A COLD FRONT CURRENTLY ALONG THE MS RIVER MOVES EAST. TEMPERATURES IN THE WARM SECTOR ARE IN THE LOWER AND MID 70S WITH DEWPOINTS IN THE LOWER 60S. 88D SHOWING A FEW SHOWERS MAINLY OVER THE EASTERN AND SOUTHERN SECTIONS OF THE CWFA. ETA AND AVIATION MODELS ARE VERY SIMILAR IN THEIR SOLUTIONS. LOW OVER EXTREME NORTHWEST MS WILL CONTINUE TO MOVE EAST THROUGH THIS EVENING AND TONIGHT. MAIN SHORTWAVE ASSOCIATED WITH THIS SYSTEM AND JET DYNAMICS WILL ALSO PASS NORTH OF THE CWFA. SHOWER AND THUNDERSTORM DEVELOPMENT IS STILL POSSIBLE ALONG AND JUST AHEAD OF THE COLD FRONTAL BOUNDARY. ANOTHER FORECAST PROBLEM WILL BE THE CLOUD COVER FORECAST FOR TOMORROW...MODELS ARE INDICATING GOOD DRYING IN THE MID AND UPPER LEVELS STARTING AFTER 06Z TONIGHT...BUT THE LOW LEVEL RHS STILL REMAIN PRETTY HIGH THROUGH 18Z TOMORROW. OVERALL...WILL MENTION "DECREASING CLOUDS" FOR TOMORROWS SKY COND. TEMPERATURE GUIDANCE FROM FAN AND MOS LOOK REASONABLE AND WILL TAKE COMPROMISE BETWEEN THE TWO. AS FAR AS POPS GO...MODELS SEEM TO HAVE A GOOD HANDLE ON THE DECREASING POPS FROM THE WEST...AND WILL NOT DEVIATE FROM THE CHANCE POPS IN EASTERN MS FOR TONIGHT. QPF DISCUSSION: WITH FRONT ALONG MISS RIVER AT NOONTIME...AND PUSHING INTO AL BY 02Z...PRECIP AMOUNTS WILL BE LIMITED TO MAINLY EASTERN HALF OF FA...WITH MOSTLY LIGHT RAIN SHOWERS JUST BEHIND THE FRONT. AMOUNTS WILL AVERAGE LESS THAN ONE TENTH INCH. EXTENDED: WEATHER WILL REMAIN FAIR THROUGH TUESDAY WITH TEMPS ABOVE NORMAL. WEDNESD.AY LOOKS TO BE THE NEXT CHANCE OF PRECIP FOR THE CWFA. PRELIM NUMBERS... JAN 048/062/038/072 1000 MEI 050/061/037/073 3000 .JAN... MS...NONE. AR...NONE. LA...NONE. 32/16
In the hours before
Local storm report, Mar 3, 5:06 PM CST, 2 hours 29 minutes before
TTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CST THU MAR 02 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARI|SH/COUNTY LOCATION....
0440 PM OVETT MS 1 INCH HAIL
03/03/00 JONES REPORTED BY SPOTTERLocal storm report, Mar 3, 5:25 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CST THU MAR 02 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0443 PM ELLISVILLE MS .88 INCH HAIL
03/03/00 JONES REPORTED BY SPOTTERNearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.